Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 10, 2014, 2:12 AM CDT for Marathon County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2014, 2:12 AM CDT (07:12 UTC)
- Expired
- Apr 11, 2014, 2:12 AM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 151 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Rib River at Rib Falls (RIBW3).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
933
WGUS43 KGRB 100712
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
212 AM CDT THU APR 10 2014
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
WIC073-102212-
/O.NEW.KGRB.FL.W.0002.140410T0712Z-000000T0000Z/
/RIBW3.1.ER.140410T0426Z.140410T0515Z.000000T0000Z.NO/
212 AM CDT THU APR 10 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE BIG RIB RIVER AT RIB FALLS.
* UNTIL FURTHER NOTICE.
* AT 12:15 AM THURSDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT 10.0 FEET...AT FLOOD STAGE...FLOODING AFFECTS ARE LOWLAND AND
DOWNSTREAM OF RIB FALLS TOWARD MARATHON CITY.
&&
LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
4491 8965 4491 8993
$$1 follow-up statement
030
WGUS83 KGRB 102107
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
407 PM CDT THU APR 10 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
&&
WIC073-102137-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-140410T2107Z/
/RIBW3.1.ER.140410T0426Z.140410T0930Z.140410T1227Z.NO/
407 PM CDT THU APR 10 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG RIB RIVER AT RIB FALLS.
* AT 2:15 PM THURSDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 10.0 FEET. THE BIG RIB RIVER WILL CONTINUE TO SLOWLY FALL...BUT
* WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS.
* AT 9.0 FEET...THERE IS MINOR FLOODING OF LOWLAND DOWNSTREAM BETWEEN
RIB FALLS AND MARATHON CITY. THERE IS MINOR FLOODING IN LIONS PARK
IN MARATHON CITY.
&&
LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
4491 8965 4491 8993
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 9, 10:38 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 9, 10:38 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1038 PM CDT WED APR 9 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 229 PM CDT WED APR 9 2014 LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A SURFACE RIDGE AXIS EXTENDING FROM THE LOUISIANA COAST TO THE EASTERN GREAT LAKES. MEANWHILE A STRONG SHORTWAVE IS DIVING SOUTHEAST ACROSS NORTHERN SASKATCHEWAN WITH AN ASSOCIATED COLD FRONT MOVING INTO NORTH DAKOTA. TEMPERATURES HAVE BEEN SLOW TO RISE SO FAR TODAY AND RANGE FROM THE UPPER 40S NORTH TO THE UPPER 50S WEST. THE REAL WARM AIR RESIDES ON THE WESTERN SIDE OF A WARM FRONT...WHICH IS MOVING ACROSS WESTERN MINNESOTA WHERE TEMPERATURES ARE RISING INTO THE MIDDLE 70S. AS THE COLD FRONT QUICKLY PASSES ACROSS THE AREA LATE TONIGHT INTO THURSDAY MORNING...THE MAIN FORECAST CONCERN REVOLVES AROUND RAIN CHANCES. TONIGHT...A STRONG SHORTWAVE WILL MOVE SOUTHEAST ACROSS SOUTH-CENTRAL CANADA AND WILL PUSH A COOL FRONT ACROSS THE NORTHWEST PART OF THE STATE THROUGH MIDNIGHT. AHEAD OF THE FRONT...QUIET CONDITIONS WILL PREVAIL THROUGH THE EVENING...WITH MOSTLY CLEAR SKIES BUT SOUTHWEST WINDS WILL REMAIN QUITE BREEZY. THEN CLOUDS WILL BE RAPIDLY ON THE INCREASE EARLY OVERNIGHT AS THE FRONT MOVES INTO NORTH-CENTRAL WISCONSIN BY 06-07Z. DECENT QG FORCING ALOFT COMBINED WITH MID-LEVEL FGEN WILL PROVIDE THE LIFT FOR A LINE OF SHOWERS TO ACCOMPANY THE FRONT. AS A RESULT...LOOKS LIKE A DECENT BET FOR ALL LOCATIONS TO SEE LIGHT RAINFALL FOR A COUPLE HOUR PERIOD OVERNIGHT. LOW LEVELS ARE VERY DRY SO NOT LOOKING AT A LOT OF RAIN.,.AND SHOULD NOT IMPACT RIVERS MUCH. LOWS WILL BE MILD DUE TO BREEZY SOUTHWEST WINDS AND INCOMING CLOUD COVER. WILL GO WITH MINS RANGING FROM THE LOW 40S NORTH TO THE UPPER 40S SOUTH. THURSDAY...THE FRONT WILL FINISH CROSS EAST-CENTRAL AND NORTHEAST WISCONSIN EARLY THURSDAY MORNING WHERE LIGHT RAIN LOOKS TO BE ONGOING. WILL PROBABLY NEED AN UMBRELLA FOR THE MORNING COMMUTE. THEN THE FRONT AND ACCOMPANYING SHOWERS WILL EXIT THE AREA BY LATE IN THE MORNING AND CLEARING SKIES SHOULD OCCUR LATE MORNING INTO THE AFTERNOON. TEMPS WILL BE SLIGHTLY COOLER BEHIND THE FRONT BUT REMAIN SEASONABLE. LOOK FOR HIGHS RANGING FROM THE MIDDLE 50S NORTH TO THE LOW 60S SOUTH. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 229 PM CDT WED APR 9 2014 THE MAIN FCST CONCERNS INCLUDE PCPN TRENDS...QPF AMOUNTS AND THE THREAT OF CONVECTION...IN ASSOCIATION WITH A SLOW-MOVING FRONTAL BOUNDARY THIS WEEKEND AND EARLY NEXT WEEK. WEAK HIGH PRESSURE SHOULD BRING DRY WEATHER TO THE REGION THURSDAY NIGHT...ALONG WITH NEAR NORMAL MIN TEMPS IN THE UPPER 20S TO MIDDLE 30S. INCREASING SW WINDS ON FRIDAY WILL BRING MILD TEMPERATURES (50S AND LOWER 60S) INTO THE REGION. WAA...COMBINED WITH A S/W TROF AND JET STREAK ARRIVING DURING THE AFTERNOON...WILL TRIGGER SCT SHOWERS AND ISOLD TSTMS IN AN UNSTABLE AIR MASS (MID-LEVEL LAPSE RATES OF 7-8 C/KM). HAVE ADDED THUNDER TO THE FCST IN THE AFTERNOON. MAINLY DRY CONDITIONS ARE EXPECTED IN THE WAKE OF THE S/W TROF ON FRIDAY NIGHT. SHOWERS AND SCT TSTMS ARE EXPECTED TO DEVELOP ON SATURDAY AS GULF MOISTURE SURGES NORTH INTO WI IN ADVANCE OF AN INVERTED SFC TROF/ COLD FRONT...ON THE NOSE OF A 40-45 KT LLJ. THE PCPN MAY BE ENHANCED OVER THE SE PORTION OF THE FCST AREA ON SATURDAY NIGHT AS A SFC WAVE RIPPLES NE ALONG THE FRONTAL BOUNDARY. WILL NEED TO MONITOR THE POTENTIAL FOR HEAVY RAINFALL AND SMALL HAIL WITH ANY CONVECTION THAT DEVELOPS. EXPECTED RAINFALL AMOUNTS OF A HALF INCH TO AN INCH COULD ENHANCE RIVER FLOODING ISSUES OVER C/EC/NE WI... WHERE MANY RIVERS ARE RUNNING OVER BANKFULL. FCST BECOMES A BIT MORE COMPLICATED SUNDAY INTO MONDAY...AS MODELS DIFFER ON THE SPEED OF MOVMT OF THE COLD FRONT...AND ASSOCIATED PCPN TRENDS AND TYPE. THERE IS SOME INDICATION THAT ANOTHER SFC WAVE WILL LIFT NE ALONG THE SLOW-MOVING FRONT LATE SUNDAY NIGHT INTO MONDAY. IF THE FRONTAL BOUNDARY STALLS...WE MAY SEE SOME SNOW ACCUMULATIONS OVER THE SE HALF OF THE FCST AREA LATER SUNDAY NIGHT INTO EARLY MONDAY. THE FRONTAL PCPN SHOULD EVENTUALLY SHIFT EAST OF WI ON MONDAY. THE MIDDLE OF THE WORK WEEK LOOKS RELATIVELY QUIET...WITH SMALL PCPN CHANCES AND COOL TEMPERATURES. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1037 PM CDT WED APR 9 2014 A WEAK COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT AND THURSDAY MORNING. AHEAD OF THE FRONT...LOW LEVEL WIND SHEAR IS LIKELY WITH SURFACE WINDS FROM THE SOUTH AT 10 TO 15 KNOTS AND WINDS AT 1000 FT AGL FROM THE SOUTHWEST AT 40 TO 50 KNOTS. THE WIND SHEAR WILL END AFTER THE FRONTAL PASSAGE. THE FRONT WILL BE ACCOMPANIED BY LIGHT RAIN SHOWERS...BUT IT SHOULD REMAIN MOSTLY VFR. AFTER THE FRONT GOES BY WINDS WILL SHIFT TO THE NORTHWEST THURSDAY MORNING AND BECOME GUSTY IN THE AFTERNOON. && .HYDROLOGY... ISSUED AT 229 PM CDT WED APR 9 2014 RIVERS ROUGHLY NORTH OF HIGHWAY 29 HAVE BEEN RESPONDING TO THE MILD TEMPERATURES AND SNOW MELT THE LAST FEW DAYS. WITH THE RATHER DRY SPRING...THE LATE MELT OF THE SNOW PACK AND LINGERING FROST DEPTH...RIVER LEVELS OVERALL ARE BEHAVING. NEVERTHELESS...THE MAIN STEM RIVERS INCLUDING THE WISCONSIN RIVER AND TRIBUTARIES AND WOLF RIVER AS WELL AS PESHTIGO AND OCONTO WILL CONTINUE TO SLOWLY RISE TO AROUND FS THE NEXT SEVERAL DAYS. SHIOCTON IS FORECAST TO RISE ABOVE FS THIS WEEKEND AND WILL MONITOR FOR A POSSIBLE WARNING LATER THIS WEEK. SYSTEM FOR THIS WEEKEND MAY PRODUCE UP TO A HALF INCH OF RAIN OVER THESE BASINS...WITH HIGHER AMOUNTS OVER SOUTHERN WISCONSIN. WILL MONITOR TRENDS TO THIS SYSTEM THIS WEEK. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......KIECKBUSCH AVIATION.......RDM HYDROLOGY......MPC
Hazardous weather outlook, Apr 9, 2:55 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT WED APR 9 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 255 PM CDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY TEMPERATURES IN THE 50S AND LOWER 60S OVER THE NEXT FEW DAYS WILL RESULT IN SIGNIFICANT MELTING OF THE SNOW PACK ACROSS NORTHERN WISCONSIN. MANY RIVERS IN CENTRAL...EAST CENTRAL AND NORTHEAST WISCONSIN ARE ALREADY RUNNING ABOVE BANKFULL...SO THE RUNOFF AND SOME LIGHT RAINFALL COULD RESULT IN MINOR FLOODING. A SLOW MOVING FRONTAL BOUNDARY MAY BRING A MORE SIGNIFICANT RAINFALL TO THE REGION SATURDAY INTO SUNDAY...WITH AMOUNTS OF A HALF INCH TO AN INCH EXPECTED. THIS COULD AGGRAVATE THE FLOODING POTENTIAL. ANYONE LIVING NEAR RIVERS AND STREAMS SHOULD REMAIN ALERT FOR LATER FORECASTS AND THE POSSIBILITY OF FLOODING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE FORECAST AREA ON FRIDAY AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. THERE IS A BETTER CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT...ESPECIALLY OVER CENTRAL...NORTHEAST AND EAST CENTRAL WISCONSIN. HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-102000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 255 PM CDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MPC/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 6:44 PM CDT | River Flood Warning | GRB | Marathon | 24 hr |
Nearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.